When I was having a real rough time adjusting to the surgery my doctor (GP who knew very little about jpouch surgery) prescribed antidepressants. The bottle is still sitting untouched in my cabinet as after reading the bleeding side effects I decided I did not want to take the risk. I have since started eating better, taking vitamins, exercising daily and finding more time to spend with close friends and family.
Although I still have many rough days with my pouch, I feel the less medicine I can be on the better and the dark days are still there, but have become fewer. I think my attitude has lightened up also where I can now find humor in the limitations with my jpouch that used to upset me before. I also found the break up of sleep was a huge factor with my feeling depressed, so I now try and make up for my lost sleep whenever possible.
I take a daily antibiotic (x2), probiotics three times a day, immodium at times, xanax and ambian to sleep, canasa on occasion for cuffitis and now a mild pain reliever as needed for intestinal pain (much more meds than when I had UC). I feel my body is being poisoned enough with all the meds I take daily to try and help me function as best as possible since this radical change in my life that I just cannot see adding another one with bleeding risks.
Try and find alternate ways to deal with the depression if you can as jpouchers do not need to add the risk of bleeding to our list of maladies. Exercise, as well as putting my physical needs first (something I never did before with two teenagers) has been a life saver for me. Maybe it can help you also. Also, if you are sleep deprived due to nighttime bathroom visits (sometimes 4 times a night for me) try and make extra time to catch up on your rest is possible.
I tried Cymbalta, Prozac and Lexapro. I am highly allergic to Lexapro and Cymbalta (put me in the hospital). Prozac made me manic. After all those experiences I said hell no to any more anti-depressants or ones that act like them like Cymbalta to help with pain.
I work out more and go get coffee just get be out of the house. Or browse books at Barnes and Noble, etc. If I feel that doom and gloom I just battle it with something like that. The meds were a nightmare and I too feel taking any more medicine will put me over the edge. Excersize is the best medicine you can have and an old shrink told me 20 years ago he rather see me walk 30 minutes a day than be on an antidpressent.
What is the reason for avoiding drugs that could cause bleeding? Is it because of cuffitis or pouchitis risks? My doctor never warned me, but I also just have an ileostomy. I've been taking Paxil and it's helping me out, but I do believe it could cause rectal bleeding.
I've also been seeing a therapist for a while and she told me to try as stay as busy as possible. She didn't want me on meds right away since this is not mental illness, but depression because of an event.
I know it's a longshot but if you can get your hands on this http://www.marketamerica.com/p...tistress-formula.htm herbal anti depressant it might help you and since it's herbal, I doubt it will lead to bleeding. I know it's helped me at times. I have my doubts about a hospital prescribing it to you though
Just curious because I've seen this being discussed on IBD and/or ostomy sites. I knew I couldn't take ibuprofen when I still had my colon because of the bleeding. I wasn't sure if it would still be a larger risk if you have a jpouch or ostomy.
Just because something is herbal, it does not mean it won't increase risk of bleeding. Fish oil and garlic are common ones. Ginseng is another, and there are two types of ginseng in the supplement noted in the above post. It all depends on the dose and your sensitivity. If there is a large enough dose to actually have a pharmeceutical effect, it probably can also cause side effects.
Just be sure to look up the ingredients of these things.
AGREEEEEEEEEEEEEEEEEEEE!!! so what does someone do to boost mood naturally then? im tired of this feeling of dread. it came out of nowhere. ive been on the chopping block at least 5 times before. why now?
I'm on bupropion and citalopram and they don't make me bleed. I'm on the pill form. Don't get anything time released or coated as they need to dissolve before hitting your pouch.
I always eat before taking them, even if it is just a few crackers, plus drink a glass of water as well.
It probably is situational depression. There is noting wrong with trying antidepressants for a while. It doesn't mean you have to take them forever. You might want to consider seeing a therapist too.
I agree with vanessavey about Cymbalta. It made me think about how I could die by accident or whatever at least a half a dozen times a day. I wasn't suicidal but it freaked me out. I also had no luck with savella and lyrica. I was trying them for my fibromyalgia and it was before my surgeries.
I know people that think the above ones help so what is good for one of us is not good for another.
There is nothing wrong with taking one either.
Jan was right about the herbal medications. There are some that work but there are no regulations on herbs and supplements.
When you block a person, they can no longer invite you to a private message or post to your profile wall. Replies and comments they make will be collapsed/hidden by default. Finally, you'll never receive email notifications about content they create or likes they designate for your content.
Note: if you proceed, you will no longer be following .